Happy International Women’s Day for all my ladies! I hope you wore a touch of purple today signifying your royalty, dignity and willingness to fight for justice? I had a great but very fulfilling day! It’s always great to spend a day with ladies thinking about how we can turn things around and change the world.
I hope y’all had a great day too.
Now to our question for the day….
Q: Greetings Doc, I pray you are well. I have a problem. each time I take pain killers I get serious stomach pains. I am even afraid to take meds. What could be the problem?
A: Hello dear. Thanks for writing in.
What painkillers are you taking? There are a group of painkillers called Non-steroidal Anti-inflammatory Drugs (NSAIDs). These meds reduce inflammation (which is the body’s reaction to injury characterized by swelling, redness, ‘hotness’ of that area of the body, pain and loss of function), which in turn reduces pain. On the flip side, especially at very high doses, they are known to cause serious bleeding in the digestive system especially in people who drink alcohol. Thus, these medications are not advised for people with heartburn, indigestion, and stomach ulcers. Common examples of this group of drugs are aspirin and ibuprofen…with the latter being gentler on the stomach than the aspirin. These drugs must not be taken on an empty stomach but should be taken with food.
So, if you are taking these meds for your pain, they could be the cause of your pain. But, you need to see your doctor with the meds/drugs you are taking so he/she can advise as to what you need to stop and/or dosage that needs to be adjusted. It may also very well be that the source of the problem is something else. So, see your doctor!
For more on ulcer, please click on the following links:
Have a good night, y’all 😀